The closure of the invertibles in a von Neumann algebra
Colloquium Mathematicum, Tome 69 (1996) no. 2, pp. 157-165
Cet article a éte moissonné depuis la source Institute of Mathematics Polish Academy of Sciences
In this paper we consider a subset  of a Banach algebra A (containing all elements of A which have a generalized inverse) and characterize membership in the closure of the invertibles for the elements of Â. Thus our result yields a characterization of the closure of the invertible group for all those Banach algebras A which satisfy  = A. In particular, we prove that  = A when A is a von Neumann algebra. We also derive from our characterization new proofs of previously known results, namely Feldman and Kadison's characterization of the closure of the invertibles in a von Neumann algebra and a more recent characterization of the closure of the invertibles in the bounded linear operators on a Hilbert space.
Affiliations des auteurs :
Laura Burlando 1 ; Robin Harte 1
@article{10_4064_cm_69_2_157_165,
author = {Laura Burlando and Robin Harte},
title = {The closure of the invertibles in a von {Neumann} algebra},
journal = {Colloquium Mathematicum},
pages = {157--165},
year = {1996},
volume = {69},
number = {2},
doi = {10.4064/cm-69-2-157-165},
language = {en},
url = {http://geodesic.mathdoc.fr/articles/10.4064/cm-69-2-157-165/}
}
TY - JOUR AU - Laura Burlando AU - Robin Harte TI - The closure of the invertibles in a von Neumann algebra JO - Colloquium Mathematicum PY - 1996 SP - 157 EP - 165 VL - 69 IS - 2 UR - http://geodesic.mathdoc.fr/articles/10.4064/cm-69-2-157-165/ DO - 10.4064/cm-69-2-157-165 LA - en ID - 10_4064_cm_69_2_157_165 ER -
Laura Burlando; Robin Harte. The closure of the invertibles in a von Neumann algebra. Colloquium Mathematicum, Tome 69 (1996) no. 2, pp. 157-165. doi: 10.4064/cm-69-2-157-165
Cité par Sources :